On a Sum of Modified Bessel Functions

A. Baricz, Tibor K. Pogány

Research output: Article

4 Citations (Scopus)

Abstract

In this paper we consider a sum of modified Bessel functions of the first kind of which particular case is used in the study of Kanter's sharp modified Bessel function bound for concentrations of some sums of independent symmetric random vectors. We present some monotonicity and convexity properties for that sum of modified Bessel functions of the first kind, as well as some Turán type inequalities, lower and upper bounds. Moreover, we point out an error in Kanter's paper (J Multivariate Anal 6:222-236, 1976).

Original languageEnglish
Pages (from-to)349-360
Number of pages12
JournalMediterranean Journal of Mathematics
Volume11
Issue number2
DOIs
Publication statusPublished - 2014

Fingerprint

Modified Bessel Functions
Bessel function of the first kind
Random Vector
Monotonicity
Convexity
Upper and Lower Bounds

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

On a Sum of Modified Bessel Functions. / Baricz, A.; Pogány, Tibor K.

In: Mediterranean Journal of Mathematics, Vol. 11, No. 2, 2014, p. 349-360.

Research output: Article

Baricz, A. ; Pogány, Tibor K. / On a Sum of Modified Bessel Functions. In: Mediterranean Journal of Mathematics. 2014 ; Vol. 11, No. 2. pp. 349-360.
@article{cd126fa28251471bb47d1f1d6ccb9ddb,
title = "On a Sum of Modified Bessel Functions",
abstract = "In this paper we consider a sum of modified Bessel functions of the first kind of which particular case is used in the study of Kanter's sharp modified Bessel function bound for concentrations of some sums of independent symmetric random vectors. We present some monotonicity and convexity properties for that sum of modified Bessel functions of the first kind, as well as some Tur{\'a}n type inequalities, lower and upper bounds. Moreover, we point out an error in Kanter's paper (J Multivariate Anal 6:222-236, 1976).",
keywords = "Concentration bounds, Functional inequalities, Modified Bessel functions",
author = "A. Baricz and Pog{\'a}ny, {Tibor K.}",
year = "2014",
doi = "10.1007/s00009-013-0365-y",
language = "English",
volume = "11",
pages = "349--360",
journal = "Mediterranean Journal of Mathematics",
issn = "1660-5446",
publisher = "Birkhauser Verlag Basel",
number = "2",

}

TY - JOUR

T1 - On a Sum of Modified Bessel Functions

AU - Baricz, A.

AU - Pogány, Tibor K.

PY - 2014

Y1 - 2014

N2 - In this paper we consider a sum of modified Bessel functions of the first kind of which particular case is used in the study of Kanter's sharp modified Bessel function bound for concentrations of some sums of independent symmetric random vectors. We present some monotonicity and convexity properties for that sum of modified Bessel functions of the first kind, as well as some Turán type inequalities, lower and upper bounds. Moreover, we point out an error in Kanter's paper (J Multivariate Anal 6:222-236, 1976).

AB - In this paper we consider a sum of modified Bessel functions of the first kind of which particular case is used in the study of Kanter's sharp modified Bessel function bound for concentrations of some sums of independent symmetric random vectors. We present some monotonicity and convexity properties for that sum of modified Bessel functions of the first kind, as well as some Turán type inequalities, lower and upper bounds. Moreover, we point out an error in Kanter's paper (J Multivariate Anal 6:222-236, 1976).

KW - Concentration bounds

KW - Functional inequalities

KW - Modified Bessel functions

UR - http://www.scopus.com/inward/record.url?scp=84899704005&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84899704005&partnerID=8YFLogxK

U2 - 10.1007/s00009-013-0365-y

DO - 10.1007/s00009-013-0365-y

M3 - Article

AN - SCOPUS:84899704005

VL - 11

SP - 349

EP - 360

JO - Mediterranean Journal of Mathematics

JF - Mediterranean Journal of Mathematics

SN - 1660-5446

IS - 2

ER -